Alert archive / Oklahoma / River Flood Warnings in 2010
River Flood Warning 2, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Mar 25, 2010, 3:00 PM CDT for Ottawa County, Oklahoma. It took effect at Mar 25, 2010, 8:29 PM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2010, 3:00 PM CDT (20:00 UTC)
- In effect from
- Mar 25, 2010, 8:29 PM CDT
- Expired
- Mar 26, 2010, 2:03 PM CDT
- In force
- 18 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- Minor
County Ottawa County, OK
The radar
The Tulsa radar (KINX), 100 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Spring River near Quapaw (QUAO2).
- Action stage
- 20 ft
- Minor stage
- 20 ft
- Moderate stage
- 24 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07188000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
504 WGUS44 KTSA 252000 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 300 PM CDT THU MAR 25 2010 ...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN OKLAHOMA... SPRING RIVER NEAR QUAPAW AFFECTING OTTAWA COUNTY. OKC115-260400- /O.NEW.KTSA.FL.W.0002.100326T1030Z-100326T2100Z/ /QUAO2.1.ER.100326T1030Z.100326T1200Z.100326T1500Z.NO/ 300 PM CDT THU MAR 25 2010 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLOOD WARNING FOR THE SPRING RIVER NEAR QUAPAW. * FROM LATE TONIGHT TO FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 200 PM THURSDAY THE STAGE WAS 17.17 FEET. * FLOOD STAGE IS 20.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE SPRING RIVER NEAR QUAPAW IS EXPECTED TO RISE ABOVE FLOOD STAGE EARLY FRIDAY MORNING AND CONTINUE TO RISE TO NEAR 20.1 FEET BY FRIDAY MORNING. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE LATE FRIDAY MORNING. * IMPACT...AT 20.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS. $$
4 follow-up statements
084 WGUS84 KTSA 260130 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 830 PM CDT THU MAR 25 2010 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... NEOSHO RIVER NEAR COMMERCE AFFECTING OTTAWA COUNTY. SPRING RIVER NEAR QUAPAW AFFECTING OTTAWA COUNTY. OKC115-260930- /O.EXT.KTSA.FL.W.0001.100326T0129Z-100326T2217Z/ /COMO2.1.ER.100325T2347Z.100326T0600Z.100326T1617Z.NO/ 830 PM CDT THU MAR 25 2010 ...FLOOD WARNING EXTENDED UNTIL FRIDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE NEOSHO RIVER NEAR COMMERCE. * UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 700 PM THURSDAY THE STAGE WAS 15.06 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE NEOSHO RIVER NEAR COMMERCE WILL CONTINUE RISING TO NEAR 15.6 FEET FRIDAY BEFORE DAWN. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE LATE FRIDAY MORNING. * IMPACT...AT 16.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS. RIVERVIEW PARK WILL EXPERIENCE MINOR FLOODING. $$ OKC115-260930- /O.EXT.KTSA.FL.W.0002.100326T0129Z-100326T2015Z/ /QUAO2.1.ER.100325T2322Z.100326T0600Z.100326T1415Z.NO/ 830 PM CDT THU MAR 25 2010 THE FLOOD WARNING CONTINUES FOR THE SPRING RIVER NEAR QUAPAW. * UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 800 PM THURSDAY THE STAGE WAS 20.39 FEET. * FLOOD STAGE IS 20.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE SPRING RIVER NEAR QUAPAW WILL CONTINUE RISING TO NEAR 20.6 FEET FRIDAY BEFORE DAWN. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE LATE FRIDAY MORNING. * IMPACT...AT 20.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS. $$
934 WGUS84 KTSA 260659 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 159 AM CDT FRI MAR 26 2010 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... NEOSHO RIVER NEAR COMMERCE AFFECTING OTTAWA COUNTY. SPRING RIVER NEAR QUAPAW AFFECTING OTTAWA COUNTY. OKC115-261459- /O.EXT.KTSA.FL.W.0001.000000T0000Z-100327T0142Z/ /COMO2.1.ER.100325T2347Z.100326T1200Z.100326T1942Z.NO/ 159 AM CDT FRI MAR 26 2010 ...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING CONTINUES FOR THE NEOSHO RIVER NEAR COMMERCE. * AT 100 AM FRIDAY THE STAGE WAS 16.36 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE NEOSHO RIVER NEAR COMMERCE WILL CONTINUE RISING TO NEAR 16.6 FEET THIS MORNING. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE THIS AFTERNOON. * IMPACT...AT 17.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS. RIVERVIEW PARK WILL EXPERIENCE MINOR FLOODING. $$ OKC115-261459- /O.EXT.KTSA.FL.W.0002.000000T0000Z-100327T0105Z/ /QUAO2.1.ER.100325T2322Z.100326T1200Z.100326T1905Z.NO/ 159 AM CDT FRI MAR 26 2010 ...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING CONTINUES FOR THE SPRING RIVER NEAR QUAPAW. * AT 100 AM FRIDAY THE STAGE WAS 20.69 FEET. * FLOOD STAGE IS 20.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE SPRING RIVER NEAR QUAPAW WILL CONTINUE RISING TO NEAR 20.8 FEET THIS MORNING. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE THIS AFTERNOON. * IMPACT...AT 20.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS. $$
313 WGUS84 KTSA 261317 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 817 AM CDT FRI MAR 26 2010 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... NEOSHO RIVER NEAR COMMERCE AFFECTING OTTAWA COUNTY. SPRING RIVER NEAR QUAPAW AFFECTING OTTAWA COUNTY. OKC115-262117- /O.EXT.KTSA.FL.W.0001.000000T0000Z-100327T1320Z/ /COMO2.1.ER.100325T2347Z.100326T1200Z.100327T0720Z.NO/ 817 AM CDT FRI MAR 26 2010 ...FLOOD WARNING EXTENDED UNTIL SATURDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE NEOSHO RIVER NEAR COMMERCE. * AT 700 AM FRIDAY THE STAGE WAS 16.68 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS OCCURRING BUT THE RIVER IS FALLING. * FORECAST...THE NEOSHO RIVER NEAR COMMERCE WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY SATURDAY BEFORE DAWN. * IMPACT...AT 17.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS. RIVERVIEW PARK WILL EXPERIENCE MINOR FLOODING. $$ OKC115-262053- /O.EXT.KTSA.FL.W.0002.000000T0000Z-100326T2053Z/ /QUAO2.1.ER.100325T2322Z.100326T0530Z.100326T1453Z.NO/ 817 AM CDT FRI MAR 26 2010 THE FLOOD WARNING CONTINUES FOR THE SPRING RIVER NEAR QUAPAW. * AT 700 AM FRIDAY THE STAGE WAS 20.28 FEET. * FLOOD STAGE IS 20.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE SPRING RIVER NEAR QUAPAW WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY LATE THIS MORNING. * IMPACT...AT 20.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS. $$
897 WGUS84 KTSA 261903 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 203 PM CDT FRI MAR 26 2010 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OKLAHOMA... SPRING RIVER NEAR QUAPAW AFFECTING OTTAWA COUNTY. OKC115-261933- /O.CAN.KTSA.FL.W.0002.000000T0000Z-100326T2053Z/ /QUAO2.1.ER.100325T2322Z.100326T0530Z.100326T1507Z.NO/ 203 PM CDT FRI MAR 26 2010 THE FLOOD WARNING IS CANCELLED FOR THE SPRING RIVER NEAR QUAPAW. * AT 100 PM FRIDAY THE STAGE WAS 19.83 FEET. * FLOOD STAGE IS 20.0 FEET. * THE RIVER FELL BELOW FLOOD STAGE LATE THIS MORNING. * FORECAST...THE SPRING RIVER NEAR QUAPAW WILL CONTINUE TO SLOWLY FALL AND REMAIN BELOW FLOOD STAGE. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Mar 25, 2:37 PM CDT, 23 minutes earlier.
Area forecast discussion, Mar 25, 2:37 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 237 PM CDT THU MAR 25 2010 .DISCUSSION... A LARGE UPPER LEVEL SYSTEM CONTINUES TO MOVE EASTWARD OUT OF THE AREA AFTER PRODUCING QUITE A BIT OF RAINFALL ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS. MANY LOCATIONS HAVE RECEIVED NEAR OR OVER 2 INCHES IN THE PAST 24 HOURS. SKIES WILL CLEAR RAPIDLY THIS AFTERNOON AND EVENING. GUSTY NORTH AND NORTHWEST WINDS WILL SUBSIDE THIS EVENING AS WELL... ALLOWING MAXIMUM RADIATIONAL COOLING OVERNIGHT. WITH THE GROUND SATURATED... THIS WILL ALLOW PATCHY FOG TO FORM EARLY FRIDAY MORNING IN THE USUAL FOG PRONE LOW LYING AREAS. A NICE DAY IS ON TAP FRIDAY BEFORE RAIN CHANCES INCREASE AGAIN ON SATURDAY. THE SATURDAY SYSTEM APPEARS VERY SIMILAR IN TRACK AND STRENGTH TO THE CURRENT DEPARTING SYSTEM. HOWEVER... AS HAS BEEN MENTIONED IN EARLIER DISCUSSIONS... THE UPCOMING SYSTEM APPEARS TO HAVE LESS MOISTURE TO WORK WITH. AM STILL EXPECTING WIDESPREAD RAINFALL WITH EMBEDDED THUNDERSTORMS SATURDAY AFTERNOON AND EVENING... BUT LOWER STORM TOTAL PRECIP AREAWIDE THAN WITH THE CURRENT SYSTEM. AFTER A COOL DAY SUNDAY... A WARMING TREND WILL COMMENCE MONDAY. NO PRECIPITATION IS FORECAST DURING THE UPCOMING WORK WEEK. TEMPERATURES ARE EXPECTED TO WARM MORE EACH DAY... FINALLY EXCEEDING SEASONAL NORMALS BY LATE IN THE WEEK. THIS ... OF COURSE WILL GREATLY INCREASE THE FIRE DANGER ACROSS THE REGION. && .PRELIMINARY POINT TEMPS/POPS... TUL 36 67 50 63 / 0 0 0 50 FSM 36 66 43 68 / 0 0 0 30 MLC 37 67 51 68 / 0 0 0 30 BVO 31 66 48 63 / 0 0 10 50 FYV 31 63 44 63 / 0 0 0 40 BYV 33 62 43 63 / 0 0 0 40 MKO 37 67 46 66 / 0 0 0 40 MIO 34 66 46 62 / 0 0 0 50 F10 36 68 48 67 / 0 0 0 40 HHW 37 68 50 71 / 0 0 0 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...12 LONG TERM....06
Hazardous weather outlook, Mar 25, 11:33 AM CDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1133 AM CDT THU MAR 25 2010
ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1133 AM CDT THU MAR 25 2010
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
FLASH FLOOD.
RISK...ELEVATED.
AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...LIMITED.
AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...LIMITED.
AREA... FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
UPPER LOW MOVING INTO SOUTHWEST ARKANSAS WILL CONTINUE A EAST
NORTHEAST MOVEMENT THIS AFTERNOON. RAIN HAS ALREADY STARTED TO
DIMINISH ACROSS PARTS OF NORTHEAST OKLAHOMA...HOWEVER FAR
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS WILL CONTINUE TO SEE
RAIN WELL INTO THE AFTERNOON...AND WILL PROLONG ANY CURRENT
FLOODING PROBLEMS. RAIN IS EXPECTED TO CLEAR THE ENTIRE AREA BY
THIS EVENING AS THE UPPER SYSTEM LIFTS INTO WESTERN TENNESSEE.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...
HIGH WIND POTENTIAL.
SUNDAY THROUGH TUESDAY...NO HAZARDS.
WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
EXTENDED DISCUSSION...
ANOTHER STORM SYSTEM SIMILAR TO THE ONE CURRENTLY AFFECTING THE
AREA WILL MOVE INTO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
SATURDAY. SHOWERS AND A FEW THUNDERSTORMS WILL ACCOMPANY THIS
SYSTEM...AND STRONG SOUTHERLY WINDS IN ADVANCE OF THE SYSTEM WILL
LEAD TO AN INCREASED FIRE DANGER.
WARM TEMPERATURES WILL THEN DEVELOP NEXT WEEK...WITH INCREASING
SOUTHERLY WINDS BY MIDWEEK. FIRE DANGER MAY REACH MORE CRITICAL
LEVELS BY THE MIDDLE OF NEXT WEEK AS AFTERNOON HUMIDITIES WILL BE
IN THE 25 TO 35 PERCENT RANGE.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Local storm report, Mar 25, 9:53 AM CDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
953 AM CDT THU MAR 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 AM FLASH FLOOD PRYOR 36.31N 95.32W
03/25/2010 MAYES OK EMERGENCY MNGR
WATER REPORTED OVER SEVERAL ROADS IN THE PRYOR AREA AND
ALONG AND NEAR HIGHWAY 69 TOWARD ADAIR.
0911 AM FLASH FLOOD 1 E ADAIR 36.44N 95.25W
03/25/2010 MAYES OK EMERGENCY MNGR
FLOODING OF SEVERAL ROADS AROUND ADAIR AND A FEW MILES TO
THE EAST.
&&
SAALocal storm report, Mar 25, 10:17 AM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1017 AM CDT THU MAR 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 AM FLASH FLOOD 2 N ADAIR 36.47N 95.27W
03/25/2010 MAYES OK EMERGENCY MNGR
MULTIPLE LOW WATER CROSSINGS CLOSED WITH WATER FLOWING
OVER THEM JUST NORTH OF ADAIR. A FEW STILL PASSABLE AT
THIS TIME.
&&
SAALocal storm report, Mar 25, 11:40 AM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1140 AM CDT THU MAR 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FLASH FLOOD MIAMI 36.87N 94.88W
03/25/2010 OTTAWA OK EMERGENCY MNGR
SEVERAL ROADS CLOSED IN AND AROUND MIAMI. INITIAL
FLOODING BEGAN CLOSE TO 930 AM.
1120 AM FLASH FLOOD 2 W BERNICE 36.62N 94.95W
03/25/2010 DELAWARE OK LAW ENFORCEMENT
SHERIFF OFFICE REPORTED WATER OVER THE JUNCTION OF
HIGHWAY 85A AND 85 WEST OF BERNICE.
&&
SAALocal storm report, Mar 25, 12:14 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1214 PM CDT THU MAR 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 AM FLASH FLOOD 8 N WYANDOTTE 36.91N 94.72W
03/25/2010 OTTAWA OK EMERGENCY MNGR
LOW WATER BRIDGE ON S670 RD AND E94 CLOSED DUE TO FLASH
FLOODING.
1202 PM FLASH FLOOD 2 S QUAPAW 36.93N 94.79W
03/25/2010 OTTAWA OK EMERGENCY MNGR
HWY 69A AT RAILROAD OVERPASS, FLOODED WITH 12 INCHES OF
WATER. ODOT IN PROCESS OF CLOSING AREA.
&&
PBSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 10:38 PM CDT | Special Weather Statement | TSA | Tulsa | 67 min |
| Mar 25, 8:59 AM CDT | Flash Flood Warning | TSA | Craig, Delaware, Mayes, Ottawa | 4 hr |
| Mar 25, 9:42 AM CDT | Flash Flood Warning | TSA | Mayes | 3 hr |
| Mar 25, 10:01 AM CDT | Areal Flood Advisory | TSA | Cherokee, Haskell, Muskogee, Sequoyah | 59 min |
| Mar 25, 11:02 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Delaware | 2 hr |
| Mar 25, 2:59 PM CDT | River Flood Warning | TSA | Ottawa | 36 hr |
Nearby
River Flood Warnings in Oklahoma, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.